I just started reading a bit about Procrit, because I'm beginning to feel very tired. Tomorrow I will have blood drawn and wonder if I will need the "rescue" drugs and what will be the impact they may have on me. I still just getting used to having hep c with shot seven tomorrow and the effects that the tx is already having on me. Again, I'm so tired I'm not sure if I really asked an intelligent question : )
It's worse to have your hemoglobin drop to the point that a transfusion is required and hopefully it doesn't get to that. Transfusion is not a substitute for procrit, it's what's used as an intervention method when there's no time to waste and you've dropped way too low.
After five injections of procrit, I've had no side effects. I don't know about others.
Being tired is an incredibly common situation while on treatment and particularly at Week 7 as the hemoglobin tends to drop suddenly at around Week 4 or so and then wham, the fatigue hits too and it's a real adjustment to suddenly be so whacked out.
Good you're getting your blood tested so you'll know if your hgb is within acceptable ranges still or not. In the meantime, try to adjust to your new reality and get the rest your body needs so you don't wear yourself down ALL the time. Get good rest and you'll have some periods of time where you'll be able to do some activities and you'll be grateful for it. Take care and hope your blood test results come out well.
It's not a matter of "worse" it's a matter of what is indicated. Procrit (epo) takes several weeks to fully kick in while you can feel the effects of a transfusion almost immediately. In general, a much lower absolute hgb value and/or drop from baseline is required for transfusion than for Procrit. The trick is stay ahead of the hgb curve and not get in a position where you need a transfusion.
I remember being so fatigued I couldnt lift my hand from one TV remote to another.
They were lying side by side. This occurred around wk. 13. My doctors after seeing blood work drop alarmingly fast called me, emailed me, text messaged me to come in and start procit..NOW. It really did take about 3-4 weeks to take effect. God knows you want that before you want a transfusion.
I have had some transfusions after TP surgery. I felt better almost immediately. But, I believe Jim is right that you want to use Procrit to prevent the need for transfusion. I deduce that since the doctors use Procrit to prevent the need for transfusion, that the risk of transfusion must be greater that Procrit, or else the cost of transfusion is greater than the cost of Procrit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.